Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 17, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 28, 2004, 10:08 AM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2004, 10:08 AM EDT (14:08 UTC)
- Expired
- May 28, 2004, 10:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 28, 5:05 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 28, 5:05 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 505 AM EDT FRI MAY 28 2004 .SHORT TERM (TODAY AND TONIGHT)... IR STLT LOOP OVERNIGHT SHOWS EXTSV MID/HI CLD COVER OVR THE MID ATLANTIC RGN...SOME OF IT BEING HI-LVL BLOW OFF FROM TSTMS OVER THE OH VLY. THE AIR MASS OVER US IS QUITE HUMID WITH MID 60S DEWPTS AND IT REMAINS SMWHT UNSTABLE EVEN LATE AT NIGHT. SCT SHRA AND TSRA CONT TO DVLP ATTM...WITH THE STGST CLUSTER NOW MOVG ACRS THE CHES BAY INTO CNTRL DELMARVA. THE SFC CDFNT REMAINS WELL TO THE NW WITH A PRE-FRNTL SFC TROF EXTDG SWD ACRS ERN PA INTO THE UPPER CHES BAY. CONDS APPEAR FVRBL FOR MORE WDSPRD TSTMS THIS MRNG AHD OF THE CDFNT...SO HAVE INCRD POPS TO LIKELY FOR FIRST HALF OF TDA. THEN THE PRE-FNTL TROF IS FCST TO MOVE EWD AND THE SFC WINDS OVR THE AREA BECOME MORE W TO NW. HWVR...THE CDFNT IS NOT YET THRU THE AREA AND THE AIR MASS RETAINS SOME INSTBY...SO IT SEEMS PRUDENT TO KEEP A CHC FOR TSTMS INTO THE ERY AFTN N AND W OF PHILA...AND LATE AFTN FURTHER S AND E. COOLER AND MUCH DRIER AIR IS FCST TO SPREAD INTO THE AREA TONIGHT ON NW WINDS BEHIND THE CDFNT. CLOUDS SHOULD CLEAR FROM THE NW TO SE DURG THE AFTN AND EVE HOURS. && .LONG TERM (SATURDAY AND BEYOND)... SAT AND SUN STILL LOOK TO BE PLEASANT AND MILD AS SFC HIGH PRES AND UPPER LVL RDG AXIS BUILD OVER THE NERN US. SOME CLDS AND HUMIDITY BEGIN TO RETURN FROM THE S LATE SUN OR SUN NIGHT BUT NO PRECIP IS EXPECTED UNTIL MEMORIAL DAY. THEN THERE IS A CHC FOR TSTMS AHD OF A FNTL PASSAGE LATE IN THE DAY. && .MARINE... SOUTHERLY FLOW AHEAD OF THE COLD FRONT THIS MRNG THEN WINDS BECOME MORE WEST THIS AFTN BEFORE TURNING AROUND TO THE NW TNGT. WINDS AND SEAS DONT LOOK LIKE THEY REACH SCA CRITERIA ALTHOUGH BUOY 44009 GUIDANCE SHOWS 5 FT THIS AFTN. I THINK THIS IS OVERDONE. THEN HIGH PRES BUILDS IN OVER THE WEEKEND WITH THE OFFSHORE FLOW BECOMING SOUTHERLY DURING SUN AS THE HIGH MOVES E. WE DONT EXPECT SCA CONDITIONS THROUGH THE PERIOD. && .AVIATION... AN AREA OF STRATUS OVER NJ HAS BEEN BREAKING UP ON THE EDGES TO THE WEST AS YOU HEAD TOWARD PHL AND ILG. THE SHWRS AND TSTMS OVER VA/WV SHOULD MOVE OVER THE REGION BY 12Z AND CONTINUE INTO THE MRNG. THIS PCPN SHOULD BREAK UP MOST OF THE STRATUS EXCEPT NEAR THE COAST WITH THE WIND FETCH REMAINS FROM THE OCEAN. IN MD/DE/SNJ...CIG SHUD BE AROUND 1 THSD FT AND A BIT HIGHER FARTHER N BUT VSBY SHOULD DROP SOME IN LIGHT FOG. LOWER CONDITIONS ARE LIKELY IN SHOWERS AND TSTMS WHERE CIGS AND VSBY WILL DROP IN PSBLY HEAVY RAIN. CONDITIONS WILL IMPROVE RAPIDLY TO VFR AROUND MIDDAY. && .PRELIMINARY POINT TEMPS/POPS... MPO 72 45 65 38 / 70 10 0 10 ABE 76 49 71 42 / 70 10 0 10 RDG 77 50 71 43 / 70 10 0 10 PHL 80 56 75 52 / 60 20 0 10 12N 76 50 69 43 / 70 10 0 10 SMQ 78 52 72 45 / 70 10 0 10 TTN 79 53 72 47 / 70 10 0 10 MIV 79 55 73 50 / 60 20 0 10 N55 75 56 69 55 / 60 20 0 10 ACY 78 54 71 51 / 60 20 0 10 ILG 79 54 72 51 / 60 20 0 10 DOV 78 55 73 52 / 60 20 0 10 GED 80 55 74 52 / 60 30 0 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && AMC/RNS
Hazardous weather outlook, May 28, 5:30 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT FRI MAY 28 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027- PAZ054-055-060>062-067>071-290930- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 530 AM EDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:56 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 49 min |
| May 27, 10:18 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 27 min |
| May 28, 2:47 PM EDT | Severe Thunderstorm Warning | PHI | Somerset | 43 min |
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.